Alert archive / North Carolina / Severe Thunderstorm Warnings in 2016

Severe Thunderstorm Warning 64, NWS Raleigh, NC

May 2, 2016Franklin County, Granville County, Wake County, North Carolina

NWS Raleigh, NC issued this severe thunderstorm warning at May 2, 2016, 4:45 PM EDT for Franklin County, Granville County, Wake County, North Carolina. It was in force for 45 min. 9 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 2, 2016, 4:45 PM EDT (20:45 UTC)
Expired
May 2, 2016, 5:30 PM EDT
In force
45 min
Issued by
NWS Raleigh, NC
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Franklin County, NC, Granville County, NC, Wake County, NC

The radar

The Raleigh/Durham radar (KRAX), 28 km from the middle of the area, began a volume at 20:47 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 2, 4:50 PM EDTHAIL 1.752 Ssw Wake Forest, NC
May 2, 4:58 PM EDTHAIL 0.752 Wnw Rolesville, NCHAIL FELL FROM 458 TO 505 PM.
May 2, 4:58 PM EDTHAIL 0.752 Wnw Rolesville, NCHAIL FELL FROM 458 TO 505 PM NEAR INTERSECTION OF HOBBLEBUSH WAY AND ROGERS ROAD..
May 2, 5:00 PM EDTHAIL 12 Sw Wake Forest, NC
May 2, 5:05 PM EDTTSTM WND DMG3 Ese Rolesville, NCTREES SNAPPED AND UPROOTED ON QUARRY ROAD.
May 2, 5:05 PM EDTHAIL 1.53 Sse Youngsville, NC
May 2, 5:06 PM EDTHAIL 13 Se Youngsville, NC
May 2, 5:25 PM EDTTSTM WND DMG5 Se Franklinton, NCSEVERAL TREES REPORTED DOWN ON PEACH ORCHIRD ROAD... MAYS CROSS ROADS AND ROUTE 401 SOUTH OF LOUISBURG.
May 2, 5:25 PM EDTTSTM WND DMG5 Wsw Louisburg, NCSEVERAL TREES REPORTED DOWN ON PEACH ORCHIRD ROAD... MAYS CROSS ROADS AND ROUTE 401 SOUTH OF LOUISBURG.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 7 storm reports to this severe thunderstorm warning; the first came 5 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 8.8 hours before the alert went out and 126 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Greensboro/Hi Pt, NC at 12:00Z on 2016-05-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 670 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Greensboro/Hi Pt, NC at 12:00Z on 2016-05-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 62 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
670 J/kg
Mixed-layer CIN
-73 J/kg
Mixed-layer LCL
787 m above ground
0-6 km bulk shear
25 kt
0-1 km storm-relative helicity
62 m²/s²
0-3 km storm-relative helicity
45 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.6

Open this sounding in Storm Lab

The text

As transmitted.

867 
WUUS52 KRAH 022045
SVRRAH
NCC069-077-183-022130-
/O.NEW.KRAH.SV.W.0064.160502T2045Z-160502T2130Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE RALEIGH NC
445 PM EDT MON MAY 2 2016

THE NATIONAL WEATHER SERVICE IN RALEIGH HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHEASTERN GRANVILLE COUNTY IN CENTRAL NORTH CAROLINA...
  NORTHEASTERN WAKE COUNTY IN CENTRAL NORTH CAROLINA...
  SOUTHWESTERN FRANKLIN COUNTY IN CENTRAL NORTH CAROLINA...

* UNTIL 530 PM EDT

* AT 444 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED OVER RALEIGH...
  MOVING NORTHEAST AT 30 MPH.

  HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

  SOURCE...RADAR INDICATED. 

  IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE 
           TO ROOFS...SIDING...AND TREES. 

* LOCATIONS IMPACTED INCLUDE...
  RALEIGH...WAKE FOREST...FRANKLINTON...BUNN...KNIGHTDALE...ROLESVILLE...
  YOUNGSVILLE...PURNELL...FALLS LAKE BOAT RAMP AND FALLS LAKE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

PREPARE IMMEDIATELY FOR LARGE HAIL AND DEADLY CLOUD TO GROUND
LIGHTNING. SEEK SHELTER INSIDE A WELL-BUILT STRUCTURE. STAY AWAY FROM
WINDOWS.

THIS STORM IS PRODUCING LARGE HAIL. SEEK SHELTER NOW INSIDE A STURDY
STRUCTURE AND STAY AWAY FROM WINDOWS!

&&

LAT...LON 3576 7856 3587 7873 3621 7856 3598 7817
TIME...MOT...LOC 2044Z 225DEG 25KT 3585 7863 

HAIL...1.00IN
WIND...60MPH
 
$$

ELLIS
2 follow-up statements
832 
WWUS52 KRAH 022051
SVSRAH

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
451 PM EDT MON MAY 2 2016

NCC069-077-183-022130-
/O.CON.KRAH.SV.W.0064.000000T0000Z-160502T2130Z/
GRANVILLE NC-WAKE NC-FRANKLIN NC-
451 PM EDT MON MAY 2 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 530 PM EDT
FOR SOUTHEASTERN GRANVILLE...NORTHEASTERN WAKE AND SOUTHWESTERN
FRANKLIN COUNTIES...

AT 450 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR RALEIGH...MOVING
NORTHEAST AT 30 MPH.

HAZARD...GOLF BALL SIZE HAIL AND 60 MPH WIND GUSTS. 

SOURCE...RADAR INDICATED. 

IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL 
         DAMAGE TO ROOFS...SIDING...WINDOWS...AND VEHICLES. EXPECT WIND 
         DAMAGE TO ROOFS...SIDING...AND TREES. 

LOCATIONS IMPACTED INCLUDE...
RALEIGH...WAKE FOREST...FRANKLINTON...BUNN...KNIGHTDALE...ROLESVILLE...
YOUNGSVILLE...PURNELL...FALLS LAKE BOAT RAMP AND FALLS LAKE.

GOLF BALL SIZED HAIL IS LIKELY IN THE WAKE FOREST AND ROLESVILLE
AREAS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

PREPARE IMMEDIATELY FOR LARGE HAIL AND DEADLY CLOUD TO GROUND
LIGHTNING. SEEK SHELTER INSIDE A WELL-BUILT STRUCTURE. STAY AWAY FROM
WINDOWS.

THIS STORM IS PRODUCING LARGE HAIL. SEEK SHELTER NOW INSIDE A STURDY
STRUCTURE AND STAY AWAY FROM WINDOWS.

&&

LAT...LON 3576 7856 3587 7873 3621 7856 3598 7817
TIME...MOT...LOC 2050Z 225DEG 25KT 3588 7859 

HAIL...1.75IN
WIND...60MPH
 
$$

ELLIS
049 
WWUS52 KRAH 022119
SVSRAH

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
519 PM EDT MON MAY 2 2016

NCC077-183-022129-
/O.CAN.KRAH.SV.W.0064.000000T0000Z-160502T2130Z/
GRANVILLE NC-WAKE NC-
519 PM EDT MON MAY 2 2016

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN GRANVILLE AND
NORTHEASTERN WAKE COUNTIES IS CANCELLED...
    
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF
THE WARNED AREA. THEREFORE THE WARNING HAS BEEN CANCELLED.

LAT...LON 3598 7817 3590 7832 3590 7833 3591 7835
      3593 7835 3594 7839 3598 7843 3602 7855
      3608 7854 3617 7850 3617 7849
TIME...MOT...LOC 2119Z 225DEG 25KT 3602 7841 

$$

NCC069-022130-
/O.CON.KRAH.SV.W.0064.000000T0000Z-160502T2130Z/
FRANKLIN NC-
519 PM EDT MON MAY 2 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 530 PM EDT
FOR SOUTHWESTERN FRANKLIN COUNTY...

AT 519 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR FRANKLINTON...OR
8 MILES SOUTHWEST OF LOUISBURG...MOVING NORTHEAST AT 30 MPH.

HAZARD...GOLF BALL SIZE HAIL AND 60 MPH WIND GUSTS. 

SOURCE...RADAR INDICATED. 

IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL 
         DAMAGE TO ROOFS...SIDING...WINDOWS...AND VEHICLES. EXPECT WIND 
         DAMAGE TO ROOFS...SIDING...AND TREES. 

LOCATIONS IMPACTED INCLUDE...
FRANKLINTON...BUNN AND YOUNGSVILLE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

PREPARE IMMEDIATELY FOR LARGE HAIL AND DEADLY CLOUD TO GROUND
LIGHTNING. SEEK SHELTER INSIDE A WELL-BUILT STRUCTURE. STAY AWAY FROM
WINDOWS.

THIS STORM IS PRODUCING LARGE HAIL. SEEK SHELTER NOW INSIDE A STURDY
STRUCTURE AND STAY AWAY FROM WINDOWS.

&&

LAT...LON 3598 7817 3590 7832 3590 7833 3591 7835
      3593 7835 3594 7839 3598 7843 3602 7855
      3608 7854 3617 7850 3617 7849
TIME...MOT...LOC 2119Z 225DEG 25KT 3602 7841 

HAIL...1.75IN
WIND...60MPH
 
$$

ELLIS

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Raleigh, NC wrote its last area forecast discussion before this severe thunderstorm warning went out at May 2, 3:45 PM EDT, 1 hour earlier.

Area forecast discussion, May 2, 3:45 PM EDT, 1 hour before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE RALEIGH NC
345 PM EDT MON MAY 2 2016

.SYNOPSIS...
WARM SOUTHWEST FLOW WILL PREVAIL AHEAD OF A SLOW-MOVING COLD
FRONT...AND ASSOCIATED WAVES OF LOW PRESSURE...THAT WILL APPROACH
FROM THE NORTHWEST AND CROSS THE MIDDLE ATLANTIC STATES LATE TUE
THROUGH EARLY WED.

&&

.NEAR TERM /THROUGH TONIGHT/...
AS OF 330 PM MONDAY...

SCATTERED CONVECTION HAS INITIATED ALONG A STALLED MID LEVEL
SHEAR AXIS IN A MODERATELY UNSTABLE ATMOSPHERE. BULK EFFECTIVE
SHEAR WEAK AT LESS THAN 25KTS...SO STORM STRUCTURE CHARACTERIZED
AS MULTI-CELLULAR. THUS...STORMS CORES GOING UP/COMING DOWN
RELATIVELY QUICKLY...RESULTING IN HEAVY DOWNPOURS. AS ATMOSPHERE
CONTINUES TO DESTABILIZE AHEAD OF STORMS...A FEW UPDRAFTS MAY BE
ABLE TO SUSTAIN LONG ENOUGH TO PRODUCE MARGINALLY LARGE HAIL AND
WIND GUSTS 40-50KTS.

THIS EVENING...BULK EFFECTIVE SHEAR INCREASES TO 30-35KTS OVER THE NW
PIEDMONT. MEANWHILE A MID LEVEL S/W AND ATTENDANT BAND OF CONVECTION
WILL APPROACH FROM THE WEST-NW AND CROSS THE NW PIEDMONT DURING THE
MID-LATE EVENING HOURS.

MAIN CONCERN STILL REMAINS FOCUSED OVER LOCALLY HEAVY/EXCESSIVE
RAINFALL AS PRECIP WATER VALUES AROUND 1.5 INCHES AND STEERING FLOW
RELATIVELY WEAK. IN ADDITION...COULD SEE MULTIPLE BANDS OF CONVECTION
CROSS THE PIEDMONT COUNTIES THIS EVENING AND THROUGH THE OVERNIGHT HOURS.
THUS...SPOTS THAT EXPERIENCE REPEATED BANDS OF CONVECTION COULD QUICKLY
RECEIVE AN INCH OF RAIN IN A SHORT PERIOD OF TIME. IF THIS OCCURS IN
URBANIZED AREAS...COULD SEE STREET FLOODING ALONG WITH CREEKS/STREAMS
TEMPORARILY LEAVE THEIR BANKS.

WARM AND MUGGY WITH OVERNIGHT TEMPS IN THE MID-UPPER 60S.

&&

.SHORT TERM /TUESDAY AND TUESDAY NIGHT/...
AS OF 345 PM MONDAY...

APPEARS HIGHLY LIKELY THAT ANOTHER ROUND OF CONVECTION WILL AFFECT
CENTRAL NC TUESDAY AFTERNOON AND TUESDAY NIGHT WITH POTENTIAL FOR A
FEW SEVERE STORMS. MAIN FOCUS FOR CONVECTIVE DEVELOPMENT WILL LIKELY
BE ALONG AND EAST OF HIGHWAY 1 WHERE REMNANT OUTFLOWS FROM TONIGHT'S
CONVECTION SHOULD RESIDE. ALSO...CONVECTION MAY NOT DEVELOP UNTIL
VERY LATE IN THE DAY OR DURING THE EVENING HOURS AS BETTER SUPPORT
ALOFT CROSSES OUR REGION AT THAT TIME. BULK SHEAR COULD BE AS HIGH
AS 45-50KTS TUESDAY AFTERNOON WITH MLCAPE AROUND 1000 J/KG. THIS
SUGGEST POTENTIAL FOR BROKEN BANDS OF STRONG STORMS WITH BOWING
SEGMENTS. THOSE CELLS WITH STRONG/SUSTAINED UPDRAFTS COULD PRODUCE
LARGE HAIL.

CAVEAT TO THIS IS THAT THERE IS A POSSIBILITY THAT
LINGERING/DIMINISHING SHOWERS FROM CONVECTION TONIGHT MAY PERSIST
OVER THE EASTERN COUNTIES TUESDAY MORNING. THIS WILL INITIALLY
INHIBIT THE ATMOSPHERE FROM DESTABILIZING UNTIL LATE N THE DAY.
SIMILAR TO CONCERNS FOR TODAY...SHOWERS/STORMS WILL BE EFFICIENT
RAIN PRODUCERS...LEADING TO LOCALLY HEAVY/EXCESSIVE RAINFALL.

FOR TUESDAY/TUESDAY...WILL HAVE HIGHEST POPS ALONG AND EAST OF
HIGHWAY 1 THOUGH A DECENT CHANCE FOR CONVECTION WILL STILL EXIST IN
THE WEST. SIMILAR TO TONIGHT... EXPECT CONVECTION TO PERSIST WELL
INTO TUESDAY NIGHT AS A SLOW MOVING COLD FRONT APPROACHES AND
EVENTUALLY ENTERS THE AREA.

MAX TEMPS TUESDAY DEPENDENT UPON THE EXTENT OF CLOUDS/REMNANT
SHOWERS IN THE MORNING. BELIEVE THAT THERE WILL BE SOME EXTENSIVE
CLOUDINESS THROUGH 9 AM...THEN LOW CLOUDS SHOULD LIFT/DISSIPATE
THEREAFTER. MAX TEMPS TUESDAY MID 70S NW TO AROUND 80 EAST. MIN
TEMPS TUESDAY NIGHT MID-UPPER 50S.

&&

.LONG TERM /WEDNESDAY THROUGH MONDAY/...
AS OF 220 PM MONDAY...

THE MAIN WEATHER STORY IN THIS PERIOD WILL BE A CLOSED LOW PROGGED
TO DROP SOUTH ACROSS THE GREAT LAKES ON WEDNESDAY AND MOVE ACROSS
THE CAROLINAS ON THURSDAY INTO EARLY FRIDAY. THE MAIN IMPACT OF THIS
PATTERN WILL BE BELOW NORMAL TEMPS THURSDAY THROUGH FRIDAY
MORNING...BEFORE THE AIRMASS REBOUNDS AS THE TROUGH DEPARTS TO OUR
EAST ON FRIDAY. IN TERMS OF PRECIP CHANCES...LOOK FOR THE BEST
CHANCE FOR RAIN WEDNESDAY NIGHT WITH THE PASSAGE OF THE SFC COLD
FRONT (AS THE UPPER TROUGH IS DIVING SOUTHWARD ACROSS THE OHIO
VALLEY)...AND THURSDAY AFTERNOON INTO EARLY FRIDAY AS THE UPPER
TROUGH MOVES ACROSS OUR AREA.

FOR THIS WEEKEND INTO MONDAY...RIGHT NOW FAIR WEATHER STILL APPEARS
TO BE ON TRACK FOR THIS WEEKEND...ALTHOUGH WE'LL HAVE TO KEEP OUR
EYES ON A COUPLE WEAK SHORT WAVES EMBEDDED IN THE NW FLOW ON THE
BACK SIDE OF THE AFOREMENTIONED TROUGH...AS THESE FEATURES COULD
BRIEFLY INCREASE THE CLOUDS ACROSS OUR AREA...AND PERHAPS BRING A
FAST-MOVING AND BRIEF SHOWER OR TWO. TEMPS NEAR TO SLIGHTLY ABOVE
NORMAL.

&&

.AVIATION /18Z TUESDAY THROUGH SATURDAY/...
AS OF 120 PM MONDAY...

GENERAL VFR CONDITIONS OCCURRING ACROSS MOST OF CENTRAL NC EARLY
THIS AFTERNOON WITH JUST A FEW POCKETS OF MVFR CEILINGS NOTED IN THE
COASTAL PLAIN. SCATTERED SHOWERS AND T-STORMS WILL DEVELOP LATER
THIS AFTERNOON...LIKELY FIRST THREATENING THE KFAY VICINITY...WITH
CONVECTION CHANCES INCREASING LATE IN THE DAY OR EARLY THIS EVENING
IN THE THE VICINITY OF KRDU AND THE TRIAD TERMINALS. IN PROXIMITY TO
THE HEAVIER SHOWERS AND STORMS...EXPECT MVFR/IFR VISIBILITY...SOME
HAIL AND POTENTIAL WIND GUSTS 30-45KTS. WHILE THE CONVECTIVE THREAT
WILL DIMINISH ACROSS MOST OF CENTRAL NC AFTER 4Z...CHANCES FOR
CONVECTION WITH HEAVY RAIN WILL LINGER IN VICINITY OF THE TRIAD WELL
INTO THE NIGHT. OTHERWISE EXPECT WIDESPREAD LOW CEILINGS AND
IFR/LIFR CONDITIONS TO DEVELOP AFTER 07Z...LINGERING THROUGH 13Z
TUESDAY.

ANOTHER ROUND OF SCATTERED CONVECTION EXPECTED TUESDAY AFTERNOON AND
TUESDAY NIGHT. CONVECTION IS EXPECTED TO BECOME LESS PROBABLE
WEDNESDAY THROUGH FRIDAY THOUGH CONVECTIVE COVERAGE (20-35 PERCENT)
EXPECTED TO BE GREATEST BETWEEN 18Z-23Z EACH AFTERNOON. A DRIER MORE
STABLE AIR MASS WILL INFILTRATE THE REGION FOR THE WEEKEND.

&&

.RAH WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

SYNOPSIS...26
NEAR TERM...WSS
SHORT TERM...WSS
LONG TERM...RAH
AVIATION...WSS
Hazardous weather outlook, May 2, 4:17 PM EDT, 28 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE RALEIGH NC
417 PM EDT MON MAY 2 2016

NCZ007-021>024-038-039-073-074-083-030930-
PERSON-FORSYTH-GUILFORD-ALAMANCE-ORANGE-DAVIDSON-RANDOLPH-STANLY-
MONTGOMERY-ANSON-
417 PM EDT MON MAY 2 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA.

.DAY ONE...TONIGHT.

SCATTERED THUNDERSTORMS LATE THIS AFTERNOON AND THIS EVENING WILL BE
CAPABLE OF PRODUCING STRONG TO LOCALLY SEVERE WIND GUSTS AND HAIL
UP TO ONE INCH IN DIAMETER.

HEAVY RAIN AND LOCALIZED FLOODING WILL BE POSSIBLE...AS SHOWERS
AND THUNDERSTORMS CONTINUE OVERNIGHT.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

NCZ008>011-025>028-040>043-075>078-084>086-088-089-030930-
GRANVILLE-VANCE-WARREN-HALIFAX-DURHAM-FRANKLIN-NASH-EDGECOMBE-
CHATHAM-WAKE-JOHNSTON-WILSON-MOORE-LEE-HARNETT-WAYNE-RICHMOND-
SCOTLAND-HOKE-CUMBERLAND-SAMPSON-
417 PM EDT MON MAY 2 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA.

.DAY ONE...TONIGHT.

SCATTERED THUNDERSTORMS LATE THIS AFTERNOON AND THIS EVENING WILL BE
CAPABLE OF PRODUCING STRONG TO LOCALLY SEVERE WIND GUSTS AND HAIL
UP TO ONE INCH IN DIAMETER.

HEAVY RAIN AND LOCALIZED FLOODING WILL BE POSSIBLE...AS SHOWERS
AND THUNDERSTORMS CONTINUE OVERNIGHT.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

SCATTERED STRONG TO SEVERE THUNDERSTORMS WILL BE POSSIBLE TUESDAY
AFTERNOON AND TUESDAY NIGHT. THE PRIMARY SEVERE WEATHER THREATS
WILL BE LOCALLY DAMAGING WIND GUSTS AND HAIL UP TO THE SIZE OF
QUARTERS. IN ADDITION...HEAVY RAINFALL MAY LEAD TO LOCALIZED
FLOODING OF STREETS AND LOW LYING AREAS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Local storm report, May 2, 4:22 PM EDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
422 PM EDT MON MAY 02 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0414 PM     HAIL             2 ENE APEX              35.74N  78.81W
05/02/2016  M1.75 INCH       WAKE               NC   TRAINED SPOTTER

            NEAR CARY AUTO MALL

&&

EVENT NUMBER RAH1600569

BLAES
Local storm report, May 2, 4:25 PM EDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
425 PM EDT MON MAY 02 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0416 PM     HAIL             3 ENE APEX              35.74N  78.79W
05/02/2016  M1.00 INCH       WAKE               NC   TRAINED SPOTTER

&&

EVENT NUMBER RAH1600570

BLAES
Local storm report, May 2, 4:28 PM EDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
428 PM EDT MON MAY 02 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0405 PM     HAIL             3 SSW GORDONTOWN        35.71N  80.14W
05/02/2016  M1.00 INCH       DAVIDSON           NC   TRAINED SPOTTER

&&

EVENT NUMBER RAH1600571

BLAES
Local storm report, May 2, 4:30 PM EDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
430 PM EDT MON MAY 02 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0418 PM     HAIL             3 SSE CARY              35.74N  78.78W
05/02/2016  E1.50 INCH       WAKE               NC   BROADCAST MEDIA

&&

EVENT NUMBER RAH1600572

BLAES
Local storm report, May 2, 4:31 PM EDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
431 PM EDT MON MAY 02 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0405 PM     TSTM WND DMG     3 SSW GORDONTOWN        35.71N  80.14W
05/02/2016                   DAVIDSON           NC   TRAINED SPOTTER

            TREE DOWN

&&

EVENT NUMBER RAH1600573

BLAES
Special weather statement, May 2, 4:33 PM EDT, 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
433 PM EDT MON MAY 2 2016

NCZ073>075-083-084-022130-
RICHMOND   NC-ANSON   NC-STANLY   NC-MOORE   NC-MONTGOMERY   NC-
433 PM EDT MON MAY 2 2016

 ...AN AREA OF SHOWERS AND STRONG THUNDERSTORMS WILL AFFECT PORTIONS
OF RICHMOND...ANSON...SOUTHERN STANLY...WESTERN MOORE AND MONTGOMERY
COUNTIES UNTIL 530 PM EDT...

AT 432 PM EDT...DOPPLER RADAR WAS TRACKING AN AREA OF SHOWERS AND
STRONG THUNDERSTORMS NEAR ANSONVILLE...OR 9 MILES NORTH OF WADESBORO...
MOVING NORTHEAST AT 15 MPH.

DIME SIZE HAIL AND WIND GUSTS UP TO 40 MPH WILL BE POSSIBLE WITH THIS
STORM.

LOCATIONS IMPACTED INCLUDE...
ALBEMARLE...SOUTHERN PINES...ROCKINGHAM...WADESBORO...TROY...PINEHURST...
ABERDEEN...BISCOE...ANSONVILLE AND HOFFMAN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. WIND GUSTS AS HIGH AS
40 MPH ARE CAPABLE OF KNOCKING DOWN TREE LIMBS AND BLOWING AROUND
TRASH CANS...POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR
OBJECTS.

LOCALLY HEAVY RAIN WILL QUICKLY REDUCE VISIBILITY AND RESULT IN
PONDING OF WATER ON ROADWAYS. DRIVERS ARE URGED TO SLOW DOWN AND USE
EXTRA CAUTION TO AVOID HYDROPLANING.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO
STATIONS AND AVAILABLE TELEVISION STATIONS FOR ADDITIONAL INFORMATION
AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

&&

LAT...LON 3525 8046 3551 7977 3551 7956 3510 7940
      3504 7946 3499 7957 3496 7959 3493 7957
      3485 8032 3519 8028 3517 8035 3518 8037
      3517 8039 3516 8044 3519 8051
TIME...MOT...LOC 2032Z 243DEG 15KT 3510 8003

ELLIS

The office that day

Everything else NWS Raleigh, NC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 2, 2:13 AM EDTSpecial Weather StatementRAHAlamance62 min
May 2, 1:45 PM EDTSpecial Weather StatementRAHScotland30 min
May 2, 2:32 PM EDTSpecial Weather StatementRAHRichmond28 min
May 2, 2:43 PM EDTSpecial Weather StatementRAHMontgomery17 min
May 2, 2:45 PM EDTSpecial Weather StatementRAHStanly45 min
May 2, 3:09 PM EDTSpecial Weather StatementRAHCumberland, Harnett, Hoke, Lee, Moore, Scotland21 min
May 2, 3:28 PM EDTSpecial Weather StatementRAHCumberland, Harnett, Hoke, Lee, Moore32 min
May 2, 3:32 PM EDTSpecial Weather StatementRAHDavidson28 min
May 2, 4:00 PM EDTSpecial Weather StatementRAHHarnett, Wake45 min
May 2, 4:03 PM EDTSevere Thunderstorm WarningRAHWake42 min
May 2, 4:04 PM EDTSevere Thunderstorm WarningRAHDavidson, Randolph26 min
May 2, 4:23 PM EDTSevere Thunderstorm WarningRAHChatham37 min
May 2, 4:28 PM EDTSevere Thunderstorm WarningRAHAlamance, Davidson, Forsyth, Guilford, Randolph47 min
May 2, 4:33 PM EDTSpecial Weather StatementRAHAnson, Montgomery, Moore, Richmond, Stanly57 min
May 2, 4:52 PM EDTSpecial Weather StatementRAHAlamance, Durham, Orange53 min
May 2, 5:00 PM EDTSpecial Weather StatementRAHBladen60 min
May 2, 5:00 PM EDTSevere Thunderstorm WarningRAHAnson45 min
May 2, 5:10 PM EDTSevere Thunderstorm WarningRAHAlamance, Guilford35 min
May 2, 5:12 PM EDTAreal Flood AdvisoryRAHAlamance, Guilford2 hr
May 2, 5:16 PM EDTSevere Thunderstorm WarningRAHFranklin, Vance, Warren44 min
May 2, 5:42 PM EDTAreal Flood AdvisoryRAHAnson, Montgomery, Richmond, Stanly2 hr
May 2, 5:42 PM EDTSpecial Weather StatementRAHAnson, Hoke, Montgomery, Moore, Richmond, Scotland and 1 more63 min
May 2, 5:45 PM EDTSpecial Weather StatementRAHVance45 min
May 2, 5:50 PM EDTSpecial Weather StatementRAHWarren55 min
May 2, 5:58 PM EDTSpecial Weather StatementRAHGranville, Person62 min
May 2, 6:09 PM EDTFlash Flood WarningRAHAnson, Montgomery, Moore, Richmond3 hr
May 2, 6:44 PM EDTSpecial Weather StatementRAHDavidson46 min
May 2, 6:58 PM EDTSpecial Weather StatementRAHCumberland, Harnett, Hoke, Sampson, Scotland62 min

Nearby

Severe Thunderstorm Warnings in North Carolina, 2016Every severe thunderstorm warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.